# SDR AALA961029

- Difficulty date: February 9, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N287AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49299
- Engine: Pwa JT8D217A
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Part number: 500430802
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- Nature of condition: T
- Precautionary procedure: A

## Discrepancy

FLT 9147 - AFTER T/O, A BANG WAS HEARD AND RT ENG FAILED.  RETURNED TO SAT AND LANDED W/O INCIDENT.  FOUND EXHAUST TAILCONE AND BEARING HOUSING MISSING, AND ENTIRE AFT TURBINE DESTROYED.  REPLACED NR 2 ENG ASSY.  SYS GRD CHK'D NORM OPS.  ALL 3RD AND 4TH STAGE TURBINE BLADES FAILED AT THE ROOT.  TURBINE CASE HAD SEVERAL HOLES FROM WHERE BLADES HAD PENETRATED.  HEAVY FOD DAMAGE TO THE 2ND TURBINE AND THE MIXER DUCT.  NR 6 BEARING HOUSING TORN FREE AT TIE-RODS.  THE 1ST AND 2ND TURBINE VANES WERE HEAVILY DISCOLORED (OVERTEMPED) AND WARPED AT THE 3:30 POSITION.  NR 3 POSITION FUEL NOZZLE HAD BAD PRIMARY TO SECONDARY FUEL LEAK PAST SEVERAL CRACKS IN CHEVRON SEAL.  NO DAMAGE TO COMB, CASE, CANS OR NOZZLES. (M)
